Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 1, NWS Corpus Christi, TX

May 26, 2020Duval County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 26, 2020, 12:17 AM CDT for Duval County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2020, 12:17 AM CDT (05:17 UTC)
Expired
May 26, 2020, 12:32 AM CDT
In force
15 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 104 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WFUS54 KCRP 260517
TORCRP
TXC131-260545-
/O.NEW.KCRP.TO.W.0001.200526T0517Z-200526T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1217 AM CDT Tue May 26 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  North central Duval County in south central Texas...

* Until 1245 AM CDT.
    
* At 1217 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Freer, moving southeast at 10 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Duval County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2790 9865 2796 9864 2799 9858 2794 9838
      2778 9848
TIME...MOT...LOC 0517Z 294DEG 9KT 2794 9859 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Huffman
1 follow-up statement
164 
WWUS54 KCRP 260532
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1232 AM CDT Tue May 26 2020

TXC131-260541-
/O.CAN.KCRP.TO.W.0001.000000T0000Z-200526T0545Z/
Duval TX-
1232 AM CDT Tue May 26 2020

...THE TORNADO WARNING FOR NORTH CENTRAL DUVAL COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Corpus Christi.

LAT...LON 2790 9865 2796 9864 2799 9858 2794 9838
      2778 9848
TIME...MOT...LOC 0529Z 294DEG 9KT 2793 9855 

$$

Huffman

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 12:06 AM CDT, 11 minutes earlier.

Area forecast discussion, May 26, 12:06 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1206 AM CDT Tue May 26 2020

.DISCUSSION...

06Z aviation discussion follows.

&&

.AVIATION...

TS are becoming more consolidated from LRD to east of COT, with
another line farther NE likely to reach VCT by 2 AM. Some severe
wind gusts and/or hail may accompany these storms before they
clear ALI and CRP toward 3-4 AM or so. Confidence in MVFR
ceilings behind the precip is not so clear cut, but opted to leave
some mention in through the morning before VFR resumes by midday
with drier conditions.

&&

.PREV DISCUSSION... /Issued 1005 PM CDT Mon May 25 2020/

DISCUSSION...
Earlier convection has waned with loss of daytime heating but a
secondary round of storms are already developing along the Rio
Grande and beginning to spread southeast and east towards Webb
County. Latest short term guidance shows that these initially
discrete cells will continue to grow upscale into a larger line as
forcing from a shortwave trough overspreads South Central and
South Texas with the line sweeping from the Rio Grande Plains
towards the coast between 11 PM and 8 AM. Similar to last night,
gusty to damaging winds will be possible with the leading edge of
the line and a Severe Thunderstorm Watch remains in effect for the
western two-thirds of the region through 4 AM.

Main updates to the forecast tonight were to re-trend rain chances
and temperatures/dew points based on latest observations. Also
updated winds and waves in the marine forecast to reflect the
anticipated passage of the thunderstorm line.

PREV DISCUSSION... /Issued 633 PM CDT Mon May 25 2020/

AVIATION /00Z TAFs/...
Ongoing TSRA cluster near LRD is expected to build far enough west
to briefly impact the terminal by 02Z with temporary MVFR
ceilings/visibilities as well as gusty winds. Loss of daytime
heating will result in a lull in convection near the terminals
with a secondary round of TSRA developing near a cold front
located across South Central Texas as a shortwave trough over
northern Mexico translates east across the Rio Grande tonight.
Have relied heavily on high resolution short-term guidance for
timing, but expect timing to be refined once tonight's TSRA
develop. Expect terminal impacts to be possible anytime between
04-14Z with IFR/LIFR ceilings and visibilities as well as gusty
and erratic winds and frequent lightning. Conditions will quickly
improve behind the line with north to northeast winds for the
remainder of the TAF behind the TSRA/FROPA.

PREV DISCUSSION... /Issued 404 PM CDT Mon May 25 2020/

SHORT TERM (Tonight through Tuesday night)...

Isolated/scattered convection developing over the CWA this
afternoon owing in part to high CAPE/low CIN. Expect this activity
to continue through at least the evening. An upper level
disturbance is predicted to provide synoptic scale lift over the
CWA tonight/early Tuesday. In addition, a weak frontal boundary
is expected to move across the CWA early Tuesday. Expect the
combination of upper/surface forcing to contribute to
scattered/numerous convection later tonight/early Tuesday. HREF
output suggest that convection will move across the CWA primarily
between 06 and 14z Tuesday. Concur with SPC regarding the Slight
Risk given the high CAPE values (2500-4000 J/kg over the CNTRL/WRN
CWA per latest MSAS), significant 0-6km vertical shear.
Tuesday...Expect convection to dissipate from west to east owing
to increasing subsidence behind the foregoing upper system.
Tuesday night...No precipitation expected owing to synoptic scale
subsidence.

LONG TERM (Wednesday through Monday)...

The closed mid/upper level low pressure will hover around the
Arkansas, Louisiana and Texas border Wednesday before eventually
beginning to drift northeastward on Thursday. With the position of
the low, we will be on the convergent side of the low which combined
with a weak surface high pressure which will dry us out for a couple
of days. Raised PoPs a bit for Thursday night as models are
indicating one final pulse of energy from the mid/upper level low
that will be vacating the area. Maintained PoP in the in the mid to
upper 20s on Friday and raised them a bit into the 30s on Saturday
since a cutoff low is expected to break away from the vacating
mid/upper level feature, and combined with the available moisture
and instability will increase our chances for showers and
thunderstorms. Once the cut off low vacates the region Sunday night,
a mid to upper level ridge will build into the area for the
remainder of the long term period which should maintain temperatures
warm and relatively dry. Kept a slight chance of PoPs in the
afternoons early next week as some brief showers can't be ruled out
the moist southerly flow that will be in place.

We should get some relief from the heat for the rest of the week and
into the weekend as high temperatures are expected to be withing the
upper 80 to lower 90s which will be normal to slightly below for
this time of the year. Low temperatures are expected to be in the
upper 60s to lower 70s across the CWA Wednesday night and gradually
warm up to the lower to mid 70s by the end of the long term
forecast.

MARINE...

An upper level disturbance and approaching frontal boundary will
contribute to scattered/numerous showers and thunderstorms late
tonight/early Tuesday. Increasing subsidence will decrease the
chance for precipitation Tuesday afternoon. A weak onshore flow
will prevail until Thursday night which is when winds will briefly
pick up to a weak to moderate level before becoming weak again
Friday morning. A weak offshore wind will develop Friday afternoon
and remain in place through the end of the weekend. Seas will be
3 feet at the beginning of the long term period and subsiding to 2
feet by Friday night until early next week which is when seas
will build again around 3 feet. Mainly dry conditions are expected
Wednesday and Thursday before rain chances return Thursday night
and into the week with isolated to scattered shower and
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    70  83  68  91  71  /  80  60  10  10   0
Victoria          69  80  65  88  67  /  80  60  20  20  10
Laredo            70  83  68  93  71  /  70  30   0   0   0
Alice             68  84  66  93  68  /  70  50  10  10   0
Rockport          72  83  72  89  74  /  80  70  20  10  10
Cotulla           68  84  65  92  68  /  80  30   0  10   0
Kingsville        69  84  68  93  69  /  70  50  10  10   0
Navy Corpus       72  82  73  88  75  /  70  60  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, May 25, 7:58 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
758 PM CDT Mon May 25 2020

TXZ229>234-239>247-342>347-442-443-447-270100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
758 PM CDT Mon May 25 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for Bee, Duval, Jim
Wells, La Salle, Live Oak, McMullen and Webb counties until 4 AM
CDT.

Scattered to numerous thunderstorms expected tonight. Some storms
may be strong to severe with damaging winds and large hail being the
primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms are possible Tuesday and again Friday
through the weekend. Heavy rainfall is the greatest threat. The
risk for flooding will continue through the week as additional
rounds of storms develop at times.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of severe
weather and flooding while following local, state, and CDC
guidelines. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-270100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
758 PM CDT Mon May 25 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Scattered to numerous thunderstorms expected tonight. Some storms
tonight may be strong to severe with damaging winds and large
hail the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms are possible Tuesday and again Friday
through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

In the hours before

Special weather statement, May 25, 6:38 PM CDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
638 PM CDT Mon May 25 2020

TXZ239-260030-
Webb-
638 PM CDT Mon May 25 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY...

At 638 PM CDT, a strong thunderstorm was located 9 miles west of
Aguilares, or 16 miles southeast of Laredo, moving east at 10 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Aguilares and Mirando City.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2736 9929 2749 9931 2761 9902 2729 9902
TIME...MOT...LOC 2338Z 252DEG 7KT 2744 9924

Huffman
Special weather statement, May 25, 10:49 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1049 PM CDT Mon May 25 2020

TXZ239-260430-
Webb-
1049 PM CDT Mon May 25 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB COUNTY...

At 1048 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles west of Columbia Bridge to 23
miles southwest of El Cenizo. Movement was east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, Ranchos Penitas West,
Columbia Bridge, United South High School, Texas A&M International
University, Ranchitos Las Lomas, St Augustine High School South
Laredo, Doctors Hospital Of Laredo, Laredo Country Club, Laredo
Community College and Orvil.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2727 9949 2730 9949 2731 9954 2741 9949
      2749 9948 2750 9953 2757 9951 2761 9955
      2760 9958 2764 9960 2763 9964 2766 9967
      2766 9971 2778 9982 2780 9988 2784 9987
      2793 9962 2760 9913 2727 9930 2732 9937
TIME...MOT...LOC 0348Z 250DEG 35KT 2769 9986 2710 9978

Huffman
Special weather statement, May 25, 11:26 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1126 PM CDT Mon May 25 2020

TXZ229>231-239-240-260515-
Live Oak-McMullen-Webb-Duval-La Salle-
1126 PM CDT Mon May 25 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DUVAL...
SOUTHEASTERN WEBB...SOUTHEASTERN LA SALLE...SOUTHERN MCMULLEN AND
SOUTHWESTERN LIVE OAK COUNTIES...

At 1125 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northwest of Loma Alta to 15
miles northeast of Ranchitos Las Lomas to near Orvil. Movement was
east at 30 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Laredo, Freer, Rio Bravo, El Cenizo, Laredo International Airport,
Seven Sisters, Loma Alta, Unitec Industrial Park, Ranchos Penitas
West, United South High School, Texas A&M International University,
Ranchitos Las Lomas, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Country Club, Laredo Community College,
Orvil, Clegg and Botines.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2727 9949 2730 9949 2731 9954 2734 9951
      2741 9949 2749 9948 2750 9953 2757 9951
      2761 9955 2760 9959 2764 9960 2764 9963
      2763 9964 2764 9967 2765 9966 2785 9920
      2828 9882 2828 9808 2779 9851 2727 9946
TIME...MOT...LOC 0425Z 271DEG 25KT 2821 9866 2782 9907 2762 9952

Huffman
Special weather statement, May 26, 12:04 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1204 AM CDT Tue May 26 2020

TXZ232>234-246-260545-
Victoria-Inland Refugio-Bee-Goliad-
1204 AM CDT Tue May 26 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
VICTORIA...GOLIAD...NORTHWESTERN REFUGIO AND NORTHEASTERN BEE
COUNTIES...

At 1204 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Nordheim to near Tulsita. Movement
was southeast at 35 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Victoria, Goliad, Fannin, Victoria Colony Creek Country Club,
Schroeder, Ander, Berclair, Victoria Detar Hospital North, Weesatche,
Weser, Victoria Riverside Park, Coleto Creek Park, Victoria College,
Saxet Lakes, Tulsita, Oak Village, Pettus, Charco, Blanconia and
Downtown Victoria.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2890 9734 2887 9731 2890 9726 2884 9694
      2828 9733 2871 9795 2872 9792 2869 9786
      2867 9778 2893 9741
TIME...MOT...LOC 0504Z 295DEG 32KT 2893 9757 2866 9778

Huffman

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:22 PM CDTSevere Thunderstorm WarningCRPWebb38 min
May 25, 10:49 PM CDTSpecial Weather StatementCRPWebb41 min
May 25, 11:26 PM CDTSpecial Weather StatementCRPWebb49 min
May 25, 11:46 PM CDTAreal Flood AdvisoryCRPWebb59 min
May 26, 12:04 AM CDTSpecial Weather StatementCRPGoliad, Victoria41 min
May 26, 12:08 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Webb28 min
May 26, 12:33 AM CDTAreal Flood AdvisoryCRPDuval, Webb117 min
May 26, 12:41 AM CDTSpecial Weather StatementCRPBee, Goliad, Refugio, Victoria49 min
May 26, 12:55 AM CDTSpecial Weather StatementCRPWebb50 min
May 26, 1:39 AM CDTSpecial Weather StatementCRPLive Oak, McMullen51 min
May 26, 2:16 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak, McMullen, Victoria59 min
May 26, 4:08 AM CDTSpecial Weather StatementCRPNueces52 min
May 26, 5:33 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces7 hr
May 26, 6:43 AM CDTSmall Craft AdvisoryCRP3 hr
May 26, 1:18 PM CDTCoastal Flood AdvisoryCRPKleberg, Nueces3 hr

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.